Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 21, 2011, 7:12 PM CDT for San Saba County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2011, 7:12 PM CDT (00:12 UTC)
- Expired
- May 21, 2011, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3908 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS54 KSJT 220012
SVRSJT
TXC411-220100-
/O.NEW.KSJT.SV.W.0101.110522T0012Z-110522T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
712 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 709 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES SOUTHWEST OF
CHAPPEL...OR 16 MILES SOUTH OF SAN SABA...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE.
WITH POSSIBLE STORM IMPACTS...
SOME VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
A FEW EXPOSED WINDOWS COULD CRACK OR BREAK...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM PASS SOUTH OF CHAPPELL AND WILL REMAIN
OVER MAINLY RURAL AREAS OF...SOUTHEASTERN SAN SABA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3092 9844 3091 9870 3108 9869 3107 9848
3103 9843 3101 9845 3099 9844 3096 9845
3095 9841 3093 9841
TIME...MOT...LOC 0011Z 276DEG 15KT 3098 9860
$$1 follow-up statement
192
WWUS54 KSJT 220029
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
729 PM CDT SAT MAY 21 2011
TXC411-220100-
/O.CON.KSJT.SV.W.0101.000000T0000Z-110522T0100Z/
SAN SABA TX-
729 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN SAN SABA COUNTY...
AT 726 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 1 MILES SOUTH OF
CHAPPEL...OR 14 MILES NORTHWEST OF BUCHANAN DAM...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF SOUTHEASTERN
SAN SABA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3092 9844 3091 9859 3108 9859 3107 9848
3103 9843 3101 9845 3099 9844 3096 9845
3095 9841 3093 9841
TIME...MOT...LOC 0028Z 278DEG 13KT 3098 9851
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:44 PM CDT, 28 minutes earlier.
Area forecast discussion, May 21, 6:44 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 644 PM CDT SAT MAY 21 2011 .UPDATE... SEE AVIATION DISCUSSION BELOW. && .AVIATION... A FEW STORMS CONTINUE TO DEVELOP ACROSS THE NORTHWEST HILL COUNTRY...EAST AND NORTHEAST OF THE KJCT TERMINAL. SATELLITE STILL SHOWING A CU FIELD ACROSS THAT PART OF THE AREA AS WELL...AND CAN NOT RULE OUT A STRAY STORM NEAR KJCT OR KBBD IN THE NEXT SEVERAL HOURS. HOWEVER..SUSPECT THAT AS THE ATMOSPHERE COOLS WITH THE LOSS OF DAYTIME HEATING BY AROUND 03Z...THE THREAT OF STORMS SHOULD END FOR THE NIGHT. OTHERWISE...DRYLINE SHOULD RETREAT BACK ACROSS ALL OF WEST CENTRAL TEXAS TONIGHT...AND EXPECT MVFR CIGS TO SPREAD NORTH ACROSS MUCH OF THE AREA WITH IT...WITH CIGS IN THE 1K TO 2K RANGE. DRYLINE DOESNT MAKE IT AS FAR EAST ON SUNDAY AFTERNOON...SO CONVECTION MAY DEVELOP MUCH FARTHER WEST. STILL TOO EARLY TO MENTION STORMS...BUT WILL INCLUDE A CB FOR MOST AREAS. && .PREV DISCUSSION... /ISSUED 347 PM CDT SAT MAY 21 2011/ SHORT TERM... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR SAN SABA...MASON AND KIMBLE COUNTIES. ISOLATED STORMS HAVE FORMED OVER SAN SABA COUNTY THE PAST COUPLE OF HOURS. LATEST OBJECTIVE ANALYSIS SHOWS DECENT MOISTURE CONVERGENCE ALONG THE DRYLINE FROM NEAR JUNCTION TO SAN SABA. ADDITIONAL DEVELOPMENT POSSIBLE OVER THE WATCH AREA THE NEXT SEVERAL HOURS SO WILL KEEP CHANCE POPS OVER THIS AREA THROUGH EARLY EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AS THE MAIN SEVERE THREAT. LOW LEVEL MOISTURE WILL SURGE BACK INTO THE AREA TONIGHT AS SOUTH WINDS RETURN TO THE AREA. SHOULD SEE A GOOD DEAL OF STRATUS OVERSPREAD THE SOUTHERN HALF OF THE CWA BY DAYBREAK BEFORE SCATTERING OUT BY MID MORNING. OVERNIGHT LOWS WILL BE MILD TONIGHT GIVEN THE INCREASE IN MOISTURE AND CLOUD COVER...WITH LOWS IN THE UPPER 60S AND LOW 70S. MODELS STILL POINTING AT CONVECTIVE DEVELOPMENT ACROSS MUCH OF THE AREA LATE SUNDAY AFTERNOON AND EVENING AS A DISTURBANCE IN SOUTHWEST FLOW ALOFT MOVES ACROSS THE AREA. AIRMASS WILL BE VERY UNSTABLE SUNDAY AFTERNOON WITH CAPES 3000 TO 4000 K J/KG AND 0-6 KM BULK SHEAR BETWEEN 30 AND 40 KT. SEVERE STORMS DEFINITELY POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. SEE LATEST HAZARDOUS WEATHER OUTLOOK FOR DETAILS. TEMPERATURES WILL BE VERY WARM ON SUNDAY WITH HIGHS IN THE MID AND UPPER 90S MOST AREAS. FIRE WEATHER... NOT EXPECTING TOO MUCH IN THE WAY OF FIRE WEATHER CONCERNS ON SUNDAY DUE TO INCREASING MOISTURE ACROSS THE AREA AS MINIMUM RELATIVE HUMIDITIES STAY ABOVE 30 PERCENT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE BOTH MONDAY AND TUESDAY AS A DRYLINE MIXES EAST ACROSS THE AREA. MOST LIKELY AREA FOR CRITICAL CONDITIONS WILL BE ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY WHERE 20 FOOT WIND SPEEDS WILL BE AROUND 20 MPH. A COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT WHICH WILL EASE FIRE WEATHER CONCERNS THROUGH FRIDAY. LONG TERM... SYNOPTICALLY....UPPER LEVEL LOW OVER THE NORTHWESTERN STATES LATE SUNDAY WILL DIG SOUTHEAST TOWARD THE SOUTHERN PLAINS...CLOSING OFF BY LATE TUESDAY. LOCALLY...IN ADVANCE OF THE DEVELOPING UPPER LEVEL SYSTEM...DRYLINE WEST OF THE FORECAST AREA EARLY MONDAY WILL MIX TO THE EAST ON MONDAY WITH A CHANCE OF THUNDERTORMS CONTINUING FROM SUNDAY NIGHT INTO MONDAY...ENDING FROM WEST TO EAST LATE MONDAY. A PACIFIC FRONT WILL MOVE THROUGH THE CWA DURING THE DAY ON WEDNESDAY... PUSHING THE DRYLINE EAST OF THE AREA. AFTERNOON HIGHS IN THE UPPER 90S ON TUESDAY WILL COOL TO THE LOWER TO UPPER 80S BY THURSDAY. WARMING TEMPERTURES AND DRY CONDITIONS WILL CONTINUE THROUGH THE REMANDER OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 94 71 94 67 / 10 30 40 20 10 SAN ANGELO 69 98 71 95 64 / 10 30 30 10 10 JUNCTION 73 93 73 90 70 / 30 20 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 21, 1:32 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT SAT MAY 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221845- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING EAST OF A LINE FROM BROWNWOOD TO JUNCTION. THE MAIN HAZARDS WILL BE LARGE HAIL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY INTO SUNDAY NIGHT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL...STRONG WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 4:25 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 425 PM CDT SAT MAY 21 2011 TXZ155-212200- SAN SABA TX- 425 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR SAN SABA COUNTY... AT 420 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN SOUTHEASTERN SAN SABA COUNTY. THE STRONGEST STORM WAS LOCATED 6 MILES NORTHWEST OF CHAPPEL...OR ABOUT 7 MILES SOUTHEAST OF SAN SABA...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE BY 430 PM CDT BEND BY 435 PM CDT DIME TO NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. OTHER STRONG STORMS WILL OCCUR EAST OF CHEROKEE THROUGH 500 PM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 21, 5:26 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 526 PM CDT SAT MAY 21 2011 TXZ155-212315- SAN SABA TX- 526 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR SOUTHERN SAN SABA COUNTY... AT 519 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN FAR SOUTHERN SAN SABA COUNTY 4 MILES SOUTH OF CHEROKEE...OR ABOUT 12 MILES NORTH OF LLANO...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHAPPEL BY 550 PM CDT BEND BY 610 PM CDT DIME TO NICKEL SIZE HAIL IS LIKELY WITH THIS STORM. BRIEF HEAVY RAINFALL COULD CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 21, 6:18 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT SAT MAY 21 2011 TXZ155-220000- SAN SABA TX- 618 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR SAN SABA COUNTY... AT 615 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS THE SOUTHERN HALF OF SAN SABA COUNTY. THE STRONGEST STORMS WERE LOCATED OVER CHAPPELL OR ABOUT 10 MILES SOUTHEAST OF SAN SABA...AND WERE MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... BEND BY 625 PM CDT PENNY TO TO NICKEL SIZE HAIL IS LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 21, 7:00 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CDT SAT MAY 21 2011 TXZ155-220045- SAN SABA TX- 700 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR SAN SABA COUNTY... AT 658 PM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SOUTHEASTERN SAN SABA COUNTY JUST SOUTHWEST OF BEND AND 3 MILES NORTHEAST OF CHEROKEE...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... CHAPPEL BY 715 PM CDT BEND BETWEEN 700 PM AND 730 PM CDT PEA SIZE HAIL VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 41 min |
| May 22, 4:08 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 52 min |
| May 22, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 42 min |
| May 22, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 38 min |
| May 22, 4:50 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 40 min |
| May 22, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| May 22, 5:02 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Throckmorton | 43 min |
| May 22, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 49 min |
| May 22, 5:40 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 20 min |
| May 22, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 22, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 38 min |
| May 22, 6:03 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| May 22, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| May 22, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| May 22, 6:28 PM CDT | Tornado Warning | SJT | Brown | 47 min |
| May 22, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 47 min |
| May 22, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 16 min |
| May 22, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.